MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a multifocal intraocular lens (iol) was explanted from the left eye of a male patient on (b)(6) 2017.Explant was due to unexpected postop refraction.It was reported that the symptoms were affecting the patient's daily activities.The lens was replaced with the same model, a smaller 21.0 diopter lens.There was no incision enlargement reported.
 
Additional Manufacturer Narrative
Corrected data: if implanted, give date: (b)(6) 2017, the date of implant inadvertently was not included in the initial mdr report and it is being included in this mdr report.Device evaluation: the product testing was not performed as the complaint device was not returned for evaluation.The reported complaint cannot be verified.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints history revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6927631
Report Number9614546-2017-00957
Device Sequence Number19160696
Product Code MFK
UDI-Device Identifier05050474535671
UDI-Public(01)05050474535671(17)181210
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/10/2018
Device Model NumberZMB00
Device Catalogue NumberZMB00U0225
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date10/07/2017
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;